- Question from NancieR: I had DCIS and radiation therapy. I'm on Femara, which makes my joints ache and gives me additional trouble sleeping. Because they did not test the DCIS for whether it was hormone positive (said it wasn't done in such cases), I question the value of taking Femara. I feel 10 years older in the year I've taken it.
- Answers - Patricia A. Ganz, M.D. Please ask your doctor to have your tissue tested for estrogen and progesterone receptors. This is a standard assay that can be done on your tissue. If you are hormone-receptor-positive, we would recommend tamoxifen, which is the standard therapy in this situation. You might tolerate that better than the Femara. But rather than having me give you specific advice, you might wish to seek a second opinion to review your case in detail.
The Ask-the-Expert Online Conference called Managing Ongoing Medications featured Patricia Ganz, M.D. and moderator Lillie Shockney, R.N., B.S., M.A.S. answering your questions about staying on track with breast cancer medications you have to take on a regular basis.
Editor's Note: This conference took place in August 2007.
The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.
A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.